Crohn's Disease Forum » General IBD Discussion » Hair loss a result of medication misuse?


08-05-2018, 11:37 AM   #1
AutumnDaze
 
Join Date: Aug 2018
Location: London, United Kingdom
Hair loss a result of medication misuse?

Hi all, I've recently had some sudden significant hair loss/thinning and I'm wondering if I've triggered this. I've been on azathioprine for seven years and infliximab for around the same length of time. Over recent months I became very inconsistent with taking the azathioprine missing days at a time, and screwed up a prescription order recently leading me to stop taking it for about two/three weeks straight. I've now since begun using it again but on half dosage as my Gastro wants me to come off it altogether (he's not aware of my not taking it as I should have). So I've been taking it properly for about ten days now and this has coincided with sudden hair loss which has really concerned me. For the last two months or so I've had incredibly itchy legs and feet, which I was putting down to the hot weather in the UK, but have also had in the back of my mind it could be a reaction to stopping the drug cold turkey, and now this. I'm going to call my Gastro in the coming week, but really I guess I'm just looking to hear your thoughts on whether this, my inconsistent approach to the drug, may have had an impact on the hair loss or am I off base on this one?

I know I should take the drug every day as prescribed, but with good health comes lazy maintenance for me, so I'm certainly learning my lesson, if this is result! It very well could just be balding as I am 35 years old now but it's the suddenness of it which has me concerned.

Any thoughts are most welcome, thank you.
08-05-2018, 06:16 PM   #2
Guerrero
Senior Member
 
Join Date: May 2017

My Support Groups:
I think you should tell your doctor honestly. He may have recomendations or want to do further check up.

I've heard azathioprin could be bad on hair but in your case you were takin lower doses and i dont think increasing it back to normal levels could have lead to it.
Reply

Crohn's Disease Forum » General IBD Discussion » Hair loss a result of medication misuse?
Thread Tools


All times are GMT -5. The time now is 08:19 PM.
Copyright 2006-2017 Crohnsforum.com